Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 1, 2025, 7:39 PM MDT for Baca County, Prowers County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2025, 7:39 PM MDT (01:39 UTC)
- Expired
- Aug 1, 2025, 8:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.88 in
- Wind
- 55
Counties Baca County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 171 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
717
WWUS85 KPUB 020139
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
739 PM MDT Fri Aug 1 2025
COZ098-099-020215-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
739 PM MDT Fri Aug 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PROWERS AND CENTRAL
BACA COUNTIES THROUGH 815 PM MDT...
At 739 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Lamar to 9 miles southwest of
Campo. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Vilas, Campo, Two Buttes, and Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3795 10273 3800 10235 3699 10239 3700 10274
TIME...MOT...LOC 0139Z 268DEG 40KT 3790 10268 3700 10267
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:10 PM MDT, 2 hours 29 minutes earlier. Its key messages:
- Strong to severe storms will continue to be possible through the rest of today and into this evening.
- Strong to severe storms will be possible for Saturday and Sunday as well, with higher moisture content and higher chances for severe being shunted off to our eastern plains.
- Our trend for warmer and drier weather is still on track for early next week.
Area forecast discussion, Aug 1, 5:10 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 510 PM MDT Fri Aug 1 2025 .KEY MESSAGES... - Strong to severe storms will continue to be possible through the rest of today and into this evening. - Strong to severe storms will be possible for Saturday and Sunday as well, with higher moisture content and higher chances for severe being shunted off to our eastern plains. - Our trend for warmer and drier weather is still on track for early next week. && .SHORT TERM /THROUGH SATURDAY/... Issued at 230 PM MDT Fri Aug 1 2025 Currently.. As of 2PM, scattered showers and thunderstorms continue to move across the high country, with a few storms beginning to make their way onto the plains across the southern I-25 corridor. Storms are producing lots of lightning, and somewhat less rainfall than what we've seen in the past several days. Temperatures are hovering between 70s on the northern and southern ends of the I-25 corridor to 80s for the rest of the plains. Dewpoints are still mostly in the 50s, with Springfield coming in at 60F for a dewpoint this hour. SPC mesoanalysis has 1000 J/Kg of CAPE and 20kt of bulk shear over the I- 25 corridor this hour, where storms are beginning to come off the mountains. Rest of Today and Tonight.. SPC mesoanalysis has 35-40kt of bulk shear still analyzed across the plains for the next 6 hours as storms are expected to continue to push eastwards, along with 1500-2000 J/Kg of CAPE. Kiowa COunty will see the highest risk for severe storms this evening, and is outlined by the SPC for a slight risk. A marginal risk is still expected elsewhere, with large hail, damaging winds, and flash flooding still possible with all storms today. Though the flash flooding threat has diminished somewhat as PWATs and QPF have decreased and drier air has begun to move in from the west, areas that have seen ample rainfall over the past several days will once again be at risk for flooding today, as storms will still exhibit intense rainfall rates at times. Area burn scars, low lying areas, urban centers, and other flood prone areas such as the Chalk Cliffs will also be at risk. Convection looks to mostly push east of the I-25 corridor by around 6-7PM, and east into Kansas by around midnight or so at the latest. Overnight low temperatures are expected to be slightly cooler than normal again, with clearing behind today's convection and drier air moving in at the low levels. This will mean lows in the 40s again for mountain valleys, and 50s to low 60s on the plains. Tomorrow.. The Monsoon plume continues to bring us active weather for our Saturday, though the bulk of its moisture does start to get shunted off to the east by tomorrow afternoon. The SPC has much of Kiowa, Bent, Prowers, and Baca counties outlined in a slight risk for severe thunderstorms tomorrow afternoon, which lines up well with where shortwave energy and highest forecast shear amounts look to overlap with greatest instability tomorrow afternoon. This area will see chances for large hail, damaging winds, flash flooding, and possibly one or tornadoes as well. Severe winds look to be highest likelihood risk for tomorrow across our far eastern plains, especially given that drier air is beginning to really infiltrate from the west from the lower levels. Forecast soundings for tomorrow afternoon show inverted V profiles, and DCAPE values in excess of 1500 J/Kg. Though our mountain adjacent plains and the I-25 corridor are not outlooked for tomorrow, gusty outflow winds will be possible for these areas as well as any storms that develop here will also be high based. Our temperatures warm up a few degrees heading into our Saturday as well, with much of our plains warming into the upper 80s and low 90s, and our mountain valleys warming into the low and mid 80s. These temperatures will be around 3 to 5 degrees warmer than today for most locations, but still very near seasonal normals. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 302 AM MDT Fri Aug 1 2025 Saturday...Broad ridge of high pressure will remain in place across the Desert SW, with weaker west-northwest flow aloft, and warm southerly flow continuing at the surface. Models are indicating some drying taking place from west to east, and forecast dewpoints point to the llvl moisture pool shrinking and retreating back to the eastern border. Taking a look at model CAPE, anywhere from 1800-2300 j/kg of CAPE will reside across the far eastern plains which corresponds well with predicted dewpoints. Add to this bulk shear of 40-45 kts and another upper disturbance crossing the Rockies through the day, and all indications point to increasing severe wx potential. SPC has the eastern plains from approx Crowley and Otero counties and eastward within a Marginal area for severe wx, and Kiowa, Bent, Prowers and Baca counties within a Slight. WPC has also included the far eastern plains within a Marginal area for excessive rainfall, taking into account the potential for periods of heavy rainfall from slow-moving storms. As has been mentioned before, with multiple days of spotty moderate to heavy rainfall, keep track of those areas that are developing saturated ground as that will be the precursor for potential flooding issues. Plan on high temps in the upper 70s to lower 80s for the high valleys, and mid 80s to mid 90s for the plains. Sunday through Tuesday...Upper ridge builds back into the Four Corners region starting Sunday, with the ridge axis situated over NM and CO. This will provide for dry and very warm conditions with temps climbing back up to normal to slightly above normal. As for precip chances, isolated at best and mainly tied to the higher terrain, though models are hinting at dryline interactions that could try and spill back into Colorado. As for temps, look for highs in the 80s for the high valleys all three days. Across the plains, temps will warm into the upper 80s to mid 90s Sunday and Monday, then 90s to around 100F for Tuesday. Wednesday and Thursday...Upper ridge starts to flatten and spread to the east, opening the door for northern upper disturbances to sneak back down into Colorado and help off more convection. Though temps are expected at this time to remain very hot, precip chances increase to scattered for the higher terrain both days, with isolated convection developing across the plains. Moore && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 506 PM MDT Fri Aug 1 2025 TSRA has cleared to the east of the terminals with clearing skies expected overnight for KALS, KCOS and KPUB. Gusty outflow dominated winds will become light overnight. Another round of afternoon thunderstorms will be possible Saturday afternoon, particularly at KCOS and KPUB. Have introduced a PROB30 for -TSRA at KCOS and KPUB where winds will likely become dominated by outflows. A little more uncertainty exists for -TSRA at the KALS so will limit impacts to a timed wind shift and VCSH for now. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EHR LONG TERM...MOORE AVIATION...KT
Hazardous weather outlook, Aug 1, 11:33 AM MDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1133 AM MDT Fri Aug 1 2025 COZ058>089-093>099-021745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1133 AM MDT Fri Aug 1 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorm are expected to develop over the higher terrain this afternoon. Storms will spread east across the high mountain valleys and the immediate adjacent plains through the late afternoon and out across the far southeast plains through the evening. Storms will be capable of producing heavy rain, with localized flash flooding possible across area burn scars, urban areas and areas where soils have become saturated from previous days of rain. Other storm threats include gusty winds up to 45 mph, frequent lightning and small hail, with one or two storms along and east of the I-25 Corridor capable of producing strong winds up to 60 mph and large hail up the size of quarters. One or two landspouts may also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms with potentially heavy rainfall are forecast Saturday across the eastern plains, with the main concerns being lightning and heavy rainfall. Flash flooding will be possible, especially in areas that have seen recent heavy rainfall, urban areas and burn scars. There is the potential for strong to severe thunderstorms to develop across the far eastern plains, closer to the eastern border, into the evening. The main threats from these stronger storms will be gusty outflow winds up to 60 mph and large hail. Drier, hotter conditions move into the region starting Sunday. Mountain areas could see a few daily afternoon and evening showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. EHR/27
In the hours before
Special weather statement, Aug 1, 6:24 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
624 PM MDT Fri Aug 1 2025
COZ097-020100-
Las Animas Vicinity/Bent County CO-
624 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BENT COUNTY THROUGH 700
PM MDT...
At 623 PM MDT, Doppler radar was tracking a strong thunderstorm near
Las Animas, or 19 miles east of North La Junta, moving east at 25
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Las Animas and John Martin Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3797 10326 3807 10325 3809 10300 3791 10302
TIME...MOT...LOC 0023Z 271DEG 20KT 3802 10318
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
HodanishSpecial weather statement, Aug 1, 6:48 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
648 PM MDT Fri Aug 1 2025
COZ094-099-020115-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
648 PM MDT Fri Aug 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES THROUGH 715 PM MDT...
At 648 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles east of Kim, or 31 miles west of Springfield,
moving east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3702 10328 3746 10321 3742 10287 3701 10289
TIME...MOT...LOC 0048Z 271DEG 49KT 3725 10316
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
HodanishSpecial weather statement, Aug 1, 7:00 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
700 PM MDT Fri Aug 1 2025
COZ097-098-020130-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
700 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PROWERS AND
NORTHEASTERN BENT COUNTIES THROUGH 730 PM MDT...
At 700 PM MDT, Doppler radar was tracking a strong thunderstorm near
McClave, or 11 miles west of Lamar, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamar, Wiley, McClave, and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3799 10294 3822 10291 3823 10258 3794 10264
TIME...MOT...LOC 0100Z 275DEG 30KT 3808 10283
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
HodanishSpecial weather statement, Aug 1, 7:12 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
712 PM MDT Fri Aug 1 2025
COZ099-020145-
Springfield Vicinity/Baca County CO-
712 PM MDT Fri Aug 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BACA COUNTY THROUGH
745 PM MDT...
At 712 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles southwest of Pritchett, or 21 miles southwest
of Springfield, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10306 3744 10302 3741 10273 3701 10277
TIME...MOT...LOC 0112Z 275DEG 21KT 3725 10295
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishSpecial weather statement, Aug 1, 7:34 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
734 PM MDT Fri Aug 1 2025
COZ095-020200-
Western Kiowa County CO-
734 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL KIOWA COUNTY
THROUGH 800 PM MDT...
At 734 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Kit Carson, or 38 miles west of Cheyenne Wells, moving
southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central Kiowa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3849 10304 3861 10314 3862 10310 3861 10281
TIME...MOT...LOC 0134Z 309DEG 21KT 3869 10305
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishSpecial weather statement, Aug 1, 7:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
739 PM MDT Fri Aug 1 2025
COZ098-099-020215-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
739 PM MDT Fri Aug 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PROWERS AND CENTRAL
BACA COUNTIES THROUGH 815 PM MDT...
At 739 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Lamar to 9 miles southwest of
Campo. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Vilas, Campo, Two Buttes, and Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3795 10273 3800 10235 3699 10239 3700 10274
TIME...MOT...LOC 0139Z 268DEG 40KT 3790 10268 3700 10267
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:24 PM MDT | Special Weather Statement | PUB | Bent | 36 min |
| Aug 1, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 24 min |
| Aug 1, 6:48 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
| Aug 1, 6:59 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 46 min |
| Aug 1, 7:00 PM MDT | Special Weather Statement | PUB | Bent | 30 min |
| Aug 1, 7:12 PM MDT | Special Weather Statement | PUB | Baca | 33 min |
| Aug 1, 7:34 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Aug 1, 7:51 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 39 min |
| Aug 1, 8:21 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 39 min |
| Aug 2, 12:09 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Aug 2, 12:57 PM MDT | Special Weather Statement | PUB | Las Animas | 18 min |
| Aug 2, 1:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Aug 2, 1:59 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Aug 2, 3:34 PM MDT | Special Weather Statement | PUB | 26 min | |
| Aug 2, 3:42 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Aug 2, 3:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Aug 2, 4:38 PM MDT | Special Weather Statement | PUB | Otero | 37 min |
| Aug 2, 5:13 PM MDT | Special Weather Statement | PUB | Otero | 32 min |
| Aug 2, 5:17 PM MDT | Special Weather Statement | PUB | Crowley | 28 min |
| Aug 2, 5:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 37 min |
| Aug 2, 5:45 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Aug 2, 5:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Aug 2, 5:55 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.